Hail, Somerset
- When
- July 8, 8:40 PM EST
- Where
- Somerset County, 5 mi W of Lavansville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.020, -79.250
Quarter sized hail was reported in Seven Springs.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 8, 7:34 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 834 PM EDT TUE JUL 08 2003 GUSTY TSTM OUTFLOWS ENTERING OUR SOUTHWEST AT PRESENT. MANY THANKS TO PBZ UPSTREAM FOR FORWARDING REPORTS OF TREES DOWN IN FAYETTE AND WESTMORELAND COUNTIES. ISSUED OUR OWN WARNING FOR CAMBRIA AND SOMERSET FOR STRONG (30-50+KT) AND MERGING OUTFLOW BOUNDARIES OVER FAYETTE COUNTY WHICH WILL REACH CAMBRIA AND SOMERSET MOMENTARILY. SVR WATCH GOOD UNTIL MIDNIGHT...NO FURTHER UPDATES NEEDED TIL LATER THIS EVENING. DEVOIR PREVIOUS DISCUSSION FOLLOWS: ------------------------------ BEAUTIFUL DAY...AS CLOUDS HAVE CLEARED MOST AREAS. EXCEPTIONS RE NORTHERN TIER AND SOUTHEAST. OVER NORTH...MOISTURE TRAPPED BELOW 850MB INVERSION THAT SHOWED UP ON 12Z BUF SOUNDING. CLOUDS OVER SOUTHEAST ARE DEBRIS LEFT OVER FROM MCS THAT DIED THIS MORNING. NEXT ROUND OF PRECIPITATION NOW TO DETROIT AND SHOULD REACH OUR NORTHWEST AREAS THIS EVENING. HIGHEST POPS TONIGHT OVER NORTH AND WEST. SPLIT POPS TOMORROW WITH HIGHER POPS OVER WEST IN THE MORNING AND HIGHEST POPS OVER SOUTHEAST FOR AFTERNOON. AVN/ETA QPF BLEND PUTS MAX QPF AXIS RIGHT ALONG ROUTE 80 TOMORROW. NEW GFS DRY FOR THURSDAY MORNING WITH SOME SHOWERS OVER THE WEST BY AFTERNOON. IF GFS IS CORRECT...MOST OF THURSDAY WILL NICE. FRONT TO CROSS THE REGION ON FRIDAY. MODELS HINT AT WAVE DEVELOPMENT ALONG THE FRONT WHICH WILL SLOW IT DOWN. FRIDAY LOOKS WET AT THIS TIME. COOLER...DRIER AIR TO FOLLOW FOR WEEKEND. KEPT GRIDS DRY SATURDAY. SLIGHT CHANCE OVER NORTHWEST FOR RW/TRW AS TROUGH LOOKS TO SWING THROUGH. ENSEMBLE RH FIELDS VERY DRY MON-WED SO KEPT GRIDS DRY. WITH LOWER HEIGHTS EXTENDED TEMPS LOOK COMFORTABLE. .CTP...SVR WX OUTLOOK FOR CWA. DIRIENZO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY VERY WARM AND HUMID AIR OVER CENTRAL PENNSYLVANIA...COMBINED WITH A COLD FRONT APPROACHING FROM THE GREAT LAKES...WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS TODAY. THE BEST CHANCE OF THUNDERSTORMS THIS MORNING IS OVER THE LAUREL HIGHLANDS...AND THE BEST CHANCE THIS AFTERNOON IS OVER THE NORTHERN TIER COUNTIES. ANY STORMS THAT FORM TODAY WILL HAVE THE POTENTIAL OF PRODUCING ISOLATED LARGE HAIL OR DAMAGING WIND GUSTS...AS WELL AS LOCALIZED FLOODING FROM TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM TRACKING TO OUR NORTH THROUGH THE GREAT LAKES HAS THE POTENTIAL OF PRODUCING SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE...OR HAIL OF 3/4 INCH DIAMETER OR GREATER.
PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>052-056-057- 063>065-090400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 831 PM EDT TUE JUL 8 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... CUMBERLAND...DAUPHIN...ELK...FRANKLIN...FULTON...HUNTINGDON... JUNIATA...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN CLINTON... NORTHERN LYCOMING...NORTHUMBERLAND...PERRY...SNYDER...SOMERSET... SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... UNION AND YORK. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
The Pittsburgh radar (KPBZ), 100 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in Seven Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366919.